Volume 38, Number 5, September-October 2004
|Page(s)||821 - 852|
|Published online||15 October 2004|
On the well-balance property of Roe's method for nonconservative hyperbolic systems. applications to shallow-water systems
Dpto. Análisis Matemático, Facultad de Ciencias,
Universidad de Málaga,
Campus de Teatinos s/n, 29080-Málaga, Spain. email@example.com.
Revised: 9 June 2004
This paper is concerned with the numerical approximations of Cauchy problems for one-dimensional nonconservative hyperbolic systems. The first goal is to introduce a general concept of well-balancing for numerical schemes solving this kind of systems. Once this concept stated, we investigate the well-balance properties of numerical schemes based on the generalized Roe linearizations introduced by [Toumi, J. Comp. Phys. 102 (1992) 360–373]. Next, this general theory is applied to obtain well-balanced schemes for solving coupled systems of conservation laws with source terms. Finally, we focus on applications to shallow water systems: the numerical schemes obtained and their properties are compared, in the case of one layer flows, with those introduced by [Bermúdez and Vázquez-Cendón, Comput. Fluids 23 (1994) 1049–1071]; in the case of two layer flows, they are compared with the numerical scheme presented by [Castro, Macías and Parés, ESAIM: M2AN 35 (2001) 107–127].
Mathematics Subject Classification: 65M99 / 76B55 / 76B70
Key words: Nonconservative hyperbolic systems / well-balanced schemes / Roe method / source terms / shallow-water systems.
© EDP Sciences, SMAI, 2004
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.